Alert archive / Louisiana / Flash Flood Warnings in 2016
Flash Flood Warning 43, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Aug 12, 2016, 4:23 AM CDT for 6 parishes in Louisiana. It was in force for 112 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2016, 4:23 AM CDT (09:23 UTC)
- Expired
- Aug 12, 2016, 6:15 AM CDT
- In force
- 112 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties East Baton Rouge Parish, LA, Livingston Parish, LA, Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 6:13 AM CDT | FLASH FLOOD | Watson, LA | HOUSES FLOODED AROUND WATSON. |
| Aug 12, 6:16 AM CDT | HEAVY RAIN 9.25 | Franklinton, LA | 9.25 INCHES SO FAR THIS MORNING IN FRANKLINTON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 110 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 872 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.7
The text
As transmitted.
465
WGUS54 KLIX 120923
FFWLIX
LAC033-063-103-105-117-121-121115-
/O.NEW.KLIX.FF.W.0043.160812T0923Z-160812T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
423 AM CDT FRI AUG 12 2016
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN WASHINGTON PARISH IN SOUTHEASTERN LOUISIANA...
NORTHWESTERN ST. TAMMANY PARISH IN SOUTHEASTERN LOUISIANA...
CENTRAL TANGIPAHOA PARISH IN SOUTHEASTERN LOUISIANA...
LIVINGSTON PARISH IN SOUTHEASTERN LOUISIANA...
NORTHEASTERN WEST BATON ROUGE PARISH IN SOUTHEASTERN LOUISIANA...
CENTRAL EAST BATON ROUGE PARISH IN SOUTHEASTERN LOUISIANA...
* UNTIL 615 AM CDT
* AT 421 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. ONE TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BATON ROUGE...HAMMOND...ZACHARY...BAKER...DENHAM SPRINGS...
FRANKLINTON...PONCHATOULA...WALKER...LIVINGSTON...INDEPENDENCE...
FRENCH SETTLEMENT...ALBANY...PORT VINCENT...FOLSOM...SPRINGFIELD...
ROBERT...ENON...WILMER...WATSON AND BROWNFIELDS.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3055 9014 3033 9086 3059 9136 3061 9134
3065 9077 3065 9059 3061 9041 3099 9043
3100 8997
$$
24/RRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 11:26 PM CDT, 4 hours 57 minutes earlier.
Area forecast discussion, Aug 11, 11:26 PM CDT, 4 hours 57 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1126 PM CDT THU AUG 11 2016
.AVIATION...
An upper level trough over the central Gulf coast region and a
broad and weak surface low over southern Mississippi will
continue to result in widespread shower and thunderstorm activity
during the TAF forecast period, especially after daybreak Friday.
This will result in occasional MVFR category conditions due to
both ceilings and vsbys, with locally lower conditions possible at
times. 11
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 75 82 72 82 / 70 80 60 70
BTR 75 81 73 81 / 80 100 80 70
ASD 78 83 72 88 / 90 90 70 70
MSY 78 81 73 87 / 80 90 70 70
GPT 78 84 74 88 / 80 80 60 60
PQL 78 85 73 88 / 70 90 50 60
&&
.LIX Watches/Warnings/Advisories...
LA...Flash Flood Watch through Saturday morning for LAZ034>037-039-
040-046>050-056>072.
GM...Small Craft Advisory until 7 AM CDT Friday for GMZ555-557-572-
575-577.
MS...Flash Flood Watch through Saturday morning for MSZ068>071-077-
080>082.
GM...Small Craft Advisory until 7 AM CDT Friday for GMZ557-572-575-
577.
&&Hazardous weather outlook, Aug 11, 7:25 PM CDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED... NATIONAL WEATHER SERVICE NEW ORLEANS LA 725 PM CDT THU AUG 11 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-121100- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 725 PM CDT THU AUG 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA THROUGH TONIGHT. THE PRIMARY THREAT WILL BE HEAVY RAINFALL AND A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A FEW THUNDERSTORMS COULD ALSO PRODUCE FREQUENT LIGHTNING AND WIND GUSTS UP TO 40 MPH. STRONG WINDS UP TO 20 KNOTS WILL LEAD TO HAZARDOUS CONDITIONS OVER THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN FRIDAY WITH SLIGHTLY LESS COVERAGE OVER THE WEEKEND. HEAVY RAINFALL WILL BE THE MAIN THREAT THROUGH AT LEAST THE EARLY WEEKEND AND THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH AT LEAST SATURDAY MORNING. A FEW STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND WIND GUSTS UP TO 40 MPH. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY MONDAY THROUGH WEDNESDAY. A FEW STORMS COULD BECOME STRONG... PRODUCING FREQUENT LIGHTNING...GUSTY WINDS AND BRIEF HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY FLOODING TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE OFFICE IN SLIDELL.
In the hours before
Special weather statement, Aug 12, 1:36 AM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
136 AM CDT FRI AUG 12 2016
LAZ040-120700-
ST. TAMMANY-
136 AM CDT FRI AUG 12 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. TAMMANY
PARISH...
AT 132 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER ABITA
SPRINGS... OR NEAR COVINGTON...MOVING NORTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
COVINGTON...ABITA SPRINGS...MADISONVILLE AND LACOMBE.
HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. RAINFALL ESTIMATES ARE IN EXCESS OF ONE INCH
OVER THE LAST HOUR AND CONTINUED RAINFALL COULD PROMPT AN
ADVISORY.
DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LAT...LON 3046 8979 3030 8999 3032 9001 3032 9004
3035 9006 3036 9008 3038 9017 3038 9018
3039 9019 3039 9020 3041 9024 3065 8996
TIME...MOT...LOC 0632Z 240DEG 10KT 3046 9002Special weather statement, Aug 12, 1:55 AM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
155 AM CDT FRI AUG 12 2016
LAZ037-050-071-072-120800-
LIVINGSTON-SOUTHERN TANGIPAHOA-NORTHERN TANGIPAHOA-ST. HELENA-
155 AM CDT FRI AUG 12 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN TANGIPAHOA...
NORTHEASTERN LIVINGSTON AND ST. HELENA PARISHES...
AT 153 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER AMITE
CITY...OR OVER AMITE...MOVING SOUTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
GREENSBURG...AMITE...AMITE CITY...KENTWOOD...INDEPENDENCE...
ROSELAND...MONTPELIER...EASLEYVILLE...DARLINGTON...
TANGIPAHOA AND TICKFAW.
HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3068 9027 3053 9060 3077 9082 3095 9086
3096 9084 3099 9084 3100 9083 3100 9055
TIME...MOT...LOC 0653Z 326DEG 38KT 3073 9056Local storm report, Aug 12, 3:05 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
305 AM CDT FRI AUG 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM FLASH FLOOD 6 N GREENSBURG 30.92N 90.67W
08/12/2016 ST. HELENA LA LAW ENFORCEMENT
FLASH FLOODING IS OCCURRING ALONG PORTIONS OF HIGHWAY 440
AND HIGHWAY 43 AT THIS TIME.
&&
98/SOSpecial weather statement, Aug 12, 3:33 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
333 AM CDT FRI AUG 12 2016
LAZ048-050-120900-
LIVINGSTON-EAST BATON ROUGE-
333 AM CDT FRI AUG 12 2016
...HEAVY RAIN WILL AFFECT NORTHWESTERN LIVINGSTON AND CENTRAL EAST
BATON ROUGE PARISHES...
AT 331 AM CDT...A HEAVY SHOWER WAS LOCATED OVER GREENWELL
SPRING...OR 7 MILES EAST OF BAKER...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...ZACHARY...BAKER...DENHAM SPRINGS...WALKER...
LIVINGSTON...GREENWELL SPRING...MERRYDALE...WATSON...
BROWNFIELDS AND BATON ROUGE AIRPORT.
HEAVY RAINFALL IS OCCURRING WITH THIS SHOWER...AND MAY CAUSE
LOCALIZED FLOODING. RADAR ESTIMATES OF UP TO TWO INCHES OF RAIN HAS
ALREADY FALLEN IN THE AREA.
DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
LAT...LON 3067 9113 3065 9096 3065 9068 3047 9073
3049 9120
TIME...MOT...LOC 0831Z 279DEG 38KT 3058 9103
98/SOThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:05 PM CDT | Small Craft Advisory | LIX | 12 hr | |
| Aug 11, 9:46 PM CDT | Special Weather Statement | LIX | Ascension, Livingston | 59 min |
| Aug 12, 1:36 AM CDT | Special Weather Statement | LIX | Saint Tammany | 24 min |
| Aug 12, 1:55 AM CDT | Special Weather Statement | LIX | Saint Helena, Tangipahoa | 65 min |
| Aug 12, 2:09 AM CDT | Flash Flood Warning | LIX | Saint Helena, Tangipahoa | 3 hr |
| Aug 12, 3:33 AM CDT | Special Weather Statement | LIX | East Baton Rouge | 27 min |
| Aug 12, 4:16 AM CDT | Flash Flood Warning | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, Saint Helena, West Feliciana | 3 hr |
| Aug 12, 4:32 AM CDT | Areal Flood Advisory | LIX | Ascension, Assumption, Iberville, Jefferson, Lafourche, Livingston and 10 more | 118 min |
| Aug 12, 5:06 AM CDT | Flash Flood Warning | LIX | Saint Helena, Tangipahoa | 3 hr |
| Aug 12, 5:40 AM CDT | Special Weather Statement | LIX | Livingston | 65 min |
| Aug 12, 5:41 AM CDT | Special Weather Statement | LIX | East Feliciana | 64 min |
| Aug 12, 5:42 AM CDT | Special Weather Statement | LIX | East Feliciana | 63 min |
| Aug 12, 6:00 AM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, Pointe Coupee, Saint Tammany and 3 more | 3 hr |
| Aug 12, 6:21 AM CDT | Flash Flood Warning | LIX | Saint Helena | 3 hr |
| Aug 12, 6:24 AM CDT | Special Weather Statement | LIX | Jefferson | 36 min |
| Aug 12, 6:27 AM CDT | River Flood Warning | LIX | Saint Helena | 44 hr |
| Aug 12, 6:27 AM CDT | Special Marine Warning | LIX | 63 min | |
| Aug 12, 6:36 AM CDT | Areal Flood Advisory | LIX | Ascension, Assumption, Iberville, Jefferson, Lafourche, Livingston and 9 more | 3 hr |
| Aug 12, 6:44 AM CDT | River Flood Warning | LIX | Livingston | 5 days |
| Aug 12, 6:44 AM CDT | River Flood Warning | LIX | Saint Helena | 4 days |
| Aug 12, 6:52 AM CDT | River Flood Warning | LIX | Tangipahoa | 49 hr |
| Aug 12, 7:05 AM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, East Feliciana, Iberville, Livingston, Pointe Coupee and 6 more | 6 hr |
| Aug 12, 7:08 AM CDT | Special Weather Statement | LIX | West Feliciana | 67 min |
| Aug 12, 7:12 AM CDT | River Flood Warning | LIX | Washington | 48 hr |
| Aug 12, 7:31 AM CDT | Special Weather Statement | LIX | Saint Tammany | 29 min |
| Aug 12, 7:33 AM CDT | Special Marine Warning | LIX | 57 min | |
| Aug 12, 7:37 AM CDT | Special Marine Warning | LIX | 38 min | |
| Aug 12, 8:18 AM CDT | Special Weather Statement | LIX | East Baton Rouge, West Baton Rouge | 57 min |
| Aug 12, 8:19 AM CDT | Special Weather Statement | LIX | West Feliciana | 26 min |
| Aug 12, 9:05 AM CDT | Areal Flood Advisory | LIX | Ascension, Assumption, Iberville, Jefferson, Lafourche, Orleans and 8 more | 3 hr |
| Aug 12, 9:14 AM CDT | Flash Flood Warning | LIX | Saint Helena, Tangipahoa | 3 hr |
| Aug 12, 9:29 AM CDT | Special Weather Statement | LIX | West Feliciana | 61 min |
| Aug 12, 9:30 AM CDT | River Flood Warning | LIX | East Baton Rouge | 53 hr |
| Aug 12, 9:30 AM CDT | River Flood Warning | LIX | Ascension, Livingston | 8 days |
| Aug 12, 9:36 AM CDT | River Flood Warning | LIX | Saint Tammany | 5 days |
| Aug 12, 10:05 AM CDT | Flash Flood Warning | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, West Feliciana | 3 hr |
| Aug 12, 10:06 AM CDT | River Flood Warning | LIX | Tangipahoa | 55 hr |
| Aug 12, 10:23 AM CDT | Special Weather Statement | LIX | Pointe Coupee, West Feliciana | 67 min |
| Aug 12, 10:42 AM CDT | Flash Flood Warning | LIX | East Baton Rouge, East Feliciana, Saint Helena, West Feliciana | 3 hr |
| Aug 12, 10:53 AM CDT | River Flood Warning | LIX | Tangipahoa | 3 days |
| Aug 12, 11:01 AM CDT | Special Marine Warning | LIX | 59 min | |
| Aug 12, 11:05 AM CDT | Special Marine Warning | LIX | 55 min | |
| Aug 12, 11:23 AM CDT | Special Weather Statement | LIX | Pointe Coupee | 67 min |
| Aug 12, 11:25 AM CDT | River Flood Warning | LIX | Saint Tammany | 51 hr |
| Aug 12, 11:25 AM CDT | River Flood Warning | LIX | Saint Tammany | 71 hr |
| Aug 12, 11:34 AM CDT | Small Craft Advisory | LIX | 10 hr | |
| Aug 12, 12:05 PM CDT | Special Marine Warning | LIX | 55 min | |
| Aug 12, 12:09 PM CDT | Flash Flood Warning | LIX | Saint Helena, Tangipahoa | 3 hr |
| Aug 12, 12:31 PM CDT | Special Weather Statement | LIX | Pointe Coupee | 59 min |
| Aug 12, 12:57 PM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, East Feliciana, Iberville, Livingston, Pointe Coupee and 5 more | 6 hr |
| Aug 12, 1:21 PM CDT | Flash Flood Warning | LIX | East Baton Rouge, East Feliciana, Saint Helena, West Feliciana | 114 min |
| Aug 12, 6:50 PM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, East Feliciana, Iberville, Livingston, Pointe Coupee and 3 more | 4 hr |
Nearby
Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.